Evidence map›Paper›PMID 35116219›Full record

ArticleInternational cancer conference journal2022

Drug-induced thrombocytopenia associated with trastuzumab in a patient with HER2-positive recurrent gastric cancer.

Yuko Takano, Satoshi Furune, Yuki Miyai, Sachi Morita, Megumi Inoue, Tomoya Shimokata, Mihoko Sugishita, Ayako Mitsuma, Osamu Maeda, Yuichi Ando

Abstract readCase Reports
In one paragraph

Article in International cancer conference journal, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.

0numbers the graph read from it
0cells of the map it votes in
3citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

3 citing papers in PubMed.

  1. Article
  2. Article
  3. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

10 authors.

Yuko TakanoDepartment of Clinical Oncology and Chemotherapy, Nagoya University Hospital, Nagoya, Japan.ORCID 0000-0002-3753-7683
Satoshi FuruneDepartment of Clinical Oncology and Chemotherapy, Nagoya University Hospital, Nagoya, Japan.
Yuki MiyaiDepartment of Clinical Oncology and Chemotherapy, Nagoya University Hospital, Nagoya, Japan.
Sachi MoritaDepartment of Clinical Oncology and Chemotherapy, Nagoya University Hospital, Nagoya, Japan.
Megumi InoueDepartment of Clinical Oncology and Chemotherapy, Nagoya University Hospital, Nagoya, Japan.
Tomoya ShimokataDepartment of Clinical Oncology and Chemotherapy, Nagoya University Hospital, Nagoya, Japan.
Mihoko SugishitaDepartment of Clinical Oncology and Chemotherapy, Nagoya University Hospital, Nagoya, Japan.
Ayako MitsumaDepartment of Clinical Oncology and Chemotherapy, Nagoya University Hospital, Nagoya, Japan.
Osamu MaedaDepartment of Clinical Oncology and Chemotherapy, Nagoya University Hospital, Nagoya, Japan.
Yuichi AndoDepartment of Clinical Oncology and Chemotherapy, Nagoya University Hospital, Nagoya, Japan.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Here, we report a 57-year-old female patient with HER2-positive recurrent gastric cancer who experienced drug-induced thrombocytopenia associated with trastuzumab, a humanized anti-HER2 monoclonal antibody. Shortly after the initiation of S-1, oxaliplatin, and trastuzumab chemotherapy, the patient experienced severe thrombocytopenia and did not respond to platelet transfusions. Based on the findings of increased numbers of polynuclear megakaryocytes in the bone marrow and an elevated level of platelet-associated IgG (PA-IgG), the patient was diagnosed with drug-induced thrombocytopenia (DITP). The platelet count recovered rapidly with oral prednisolone (1 mg/kg). Since we initially suspected oxaliplatin as the causal agent, S-1 was restarted as a monotherapy, followed by trastuzumab after a 3-week interval, without oxaliplatin. On the second day after the addition of trastuzumab, severe thrombocytopenia occurred again, which suggests that trastuzumab was responsible for the DITP. The patient no longer experienced severe thrombocytopenia during the subsequent S-1 and oxaliplatin chemotherapy, which supports this hypothesis.

Indexed as

DITPDrug-induced thrombocytopeniaGastric cancerTrastuzumab

Identifiers

PMID35116219
PMCPMC8786981

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.